Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 123, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 15, 1998, 12:01 PM CDT for Van Buren County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 1998, 12:01 PM CDT (17:01 UTC)
- Expired
- Aug 15, 1998, 2:35 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Van Buren County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 564 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 151701 FFWBNA TNC175-151935- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1201 PM CDT SAT AUG 15 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... VAN BUREN COUNTY IN SOUTHEASTERN TENNESSEE * UNTIL 235 PM CDT * AT 12 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN MOVING VERY SLOWLY NORTHEAST THROUGH THE SOUTHERN PART OF THE COUNTY. ONE TO TWO INCHES OF RAIN HAS FALLEN OVER THE LAST TWO HOURS AND AS MUCH AS AN INCH OR MORE IS POSSIBLE OVER THE NEXT HOUR OR TWO. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! MR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 9:15 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 15, 9:15 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CDT SAT AUG 15 1998 SE MIDDLE AND E TN FOCUS FOR WDSPRD CNVCTN TDY...ISOLATD AT BEST TO THE N AND W. CURRNT ZNS SEEM OKAY ATTM...NO CHGS SUGGSTD.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:51 PM CDT | Flash Flood Warning | OHX | Giles | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.